I wanted to start my fast today, however for the last few weeks i've been getting cramps at night again. I cured this last time by taking seasalt. I haven't taken it for some time now but i do take magnesium regularly, so not sure what is causing it, and i normally would get it in the winter. My feet aren't particularly cold like they used to get, however putting socks on early morning relieves it.
Is it electrolyte mineral deficiency i wonder, or the fact i've been doing some yoga and overworking muscles.
I'm nervous about fasting and the cramps getting worse. I've started taking the salt again and will see what affect that has. If i am lacking something fasting will only make it worse so not sure what to do. Cramps are usally a mag or potassium deficiency i believe.
there are numerous causes to leg-cramps: the causes of which are very difficult to pin-point; dehydration for example is a known cause, so make sure you are drinking enough fluids and water; magnesium, potassium, and calcium deficiencies are also known causes.
Many people find leg cramps cause particular trouble at night, where the pain disturbs sleep or even wakes them up: night-cramps are rarely serious, but can cause a lot of discomfort as you probably know already!!
However, if your leg cramps occur during or immediately after exercise, this may be a sign your muscles aren't getting an adequate supply of oxygen, or that toxic chemicals produced by the activity of busy muscles aren't being cleared fast enough from the area. For most people, this is a common problem while the muscles get used to an increased amount of exercise, and it should settle as the body adapts to it
However,(without wanting to be alarmist) leg cramps may be a sign of arteriosclerosis (or 'hardening of the arteries'), where the arteries are clogged by fatty deposits, limiting the supply of blood to the muscles.
When you exercise, your leg muscles need more oxygen, and this is supplied by the blood flowing to the muscles. But in atherosclerosis the arteries are narrowed, so the blood supply to the muscles is limited, meaning the muscles can't get enough oxygen. The muscles then switch to anaerobic metabolism, which doesnít need oxygen, but results in the build-up of chemicals that can trigger pain and spasm, usually in the calves. When you rest, the pain lessens. This is called intermittent claudication.
In mild cases, you may notice your legs are cold, with dry skin and few hairs. As it gets worse, the limbs may become blue, ulcerated and even gangrenous. Smokers, people with high cholesterol levels or diabetes and those with a family history of heart disease are all at particular risk. Intermittent claudication needs thorough investigation, so I would go to your GP for a thorough investigation if this is causing you much concern.
I would personally begin with making sure you are drinking enough fluids, and then secondly I would supplement with a high quality Calcium, Magnesium (2 to 1 ratio), and Potassium, to eliminate these possibilities before contemplating further investigation.
I take magnesium citrate and magnesium taurate. I don't take calcium, because before i took Armour for my thyroid, i did not produce calcitonin to regulate my calcium, hence high tissue calcium, which is probably why i have lumps under skin. Calcium deposits i think. My last hair mineral analysis showed it coming down as Armour contains calcitonin. Also the seasalt contains all the minerals. I'm back on that and plan to eat more bananas and have the salt in tomato juice and see how that goes. It could be dehydration i suppose, but it tends to be early morning when it get slightly colder. As i said i have cured the problem before with salt, but surprised i got it during the hot weather. I could try fasting and see if it gets better or worse, good or bad idea?
if I were you I would try fasting, as this has been known, and on record, to eradicate cramps and especially leg-cramps.
If the problem is indeed a blood-supply constriction of the leg arteries as opposed to a nutritional deficiency, then this will help to absorb any leg-arterial deposits which may be the root cause.